Alert archive / Louisiana / Tornado Warnings in 2017

Tornado Warning 58, NWS Lake Charles, LA

August 26, 2017Cameron Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Aug 26, 2017, 7:43 PM CDT for Cameron Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2017, 7:43 PM CDT (00:43 UTC)
Expired
Aug 26, 2017, 8:15 PM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 47 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 12:50 PM CDTTornado WatchSPC13 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WFUS54 KLCH 270043
TORLCH
LAC023-270115-
/O.NEW.KLCH.TO.W.0058.170827T0043Z-170827T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
743 PM CDT SAT AUG 26 2017

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Cameron Parish in southwestern Louisiana...

* Until 815 PM CDT
    
* At 743 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Johnsons Bayou, moving north at 15 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Johnsons Bayou, Sabine National Wildlife, Holly Beach and Constance
  Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 2997 9375 3001 9344 2977 9344 2977 9352
      2976 9358 2975 9367
TIME...MOT...LOC 0043Z 171DEG 13KT 2979 9356 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Jones
1 follow-up statement
821 
WWUS54 KLCH 270058
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
758 PM CDT SAT AUG 26 2017

LAC023-270115-
/O.CON.KLCH.TO.W.0058.000000T0000Z-170827T0115Z/
Cameron LA-
758 PM CDT SAT AUG 26 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WEST
CENTRAL CAMERON PARISH...
    
At 758 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sabine National Wildlife, moving north at 15 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Sabine National Wildlife.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2993 9365 2995 9354 2981 9352 2981 9353
      2980 9357 2980 9360
TIME...MOT...LOC 0058Z 171DEG 13KT 2985 9357 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Jones

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Aug 26, 6:46 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 26, 6:46 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
646 PM CDT Sat Aug 26 2017

.DISCUSSION...
27/00Z TAF Issuance.

&&

.AVIATION...
Outer bands of Harvey continue stream over the area, although
bands have become a little more broken through the aftn. The
strongest band is expected to affect BPT through the evening, with
periods of light to modt rain and ocnl TS, gusty winds and
MVFR/IFR vsbys and cigs. Beyond 04Z, expect prevailing showers
and VCTS to continue with Harvey moving little over the next 24
hours. Further east, expect periods of -SHRA at LCH during the
evening with activity diminishing late before showers and a few
storms return Sunday morning. At AEX/LFT/ARA, showers should
remain isolated tonight into Sunday. VFR conditions are expected
outside of any heavier showers, with prevailing MVFR cigs
developing at BPT/LCH/AEX by Sunday morning. Winds will be east to
northeast around 10 KT.

24

&&

.PREV DISCUSSION... /issued 355 PM CDT Sat Aug 26 2017/

DISCUSSION...
Radar/satellite imagery show now TS Harvey meandering over srn
Texas between KVCT and KSAT this afternoon. Regional 88Ds show
the outer bands from the storm covering most of the wrn 1/2 of the
forecast area at this time, with the heaviest showers/storms
producing copious rainfall amounts mainly across sern TX...and as
a result, much of sern TX is/has been under a Flash Flood Warning
so far today. In addition, numerous storms have shown signs of
good rotation, prompting several tornado warnings...and much of
sern TX and a portion of neighboring swrn LA remains under a
Tornado Watch through 07z/02L tonight.

The latest NHC track for Harvey continues to show a general
meandering across srn TX into early next week before beginning a
slow nwd motion during the mid-week time frame. This will lead to
a continuation of widespread showers/scattered thunder through
most of the coming week.

Latest WPC projections show storm total (7-day) rainfalls ranging
from around 6 inches across extreme nern Avoyelles Parish to in
excess of 19 inches across extreme swrn Jefferson County. With a
sharp gradient noted from Tyler County sewd to roughly Marsh
Island where rainfall totals jump quickly, will be extending the
Flash Flood Watch to now include Tyler as well as portions of swrn
LA. Have also pushed the watch another 24 hours...now expiring
31/00z or early Wednesday evening. Will re-evaluate tomorrow to
see if further expansions/extensions will be needed.

With expected tide levels expected to continue falling, the
Coastal Flood Advisory has been continued, but edited to display
1-2 feet above projected tide levels from now through expiration.

Thanks to neighboring WFOs and SPC/WPC for coordination today.

MARINE...
SCA conditions to continue through the weekend.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  82  71  80 /  60  70  50  60
LCH  76  80  74  79 /  80  90  80  80
LFT  77  84  75  81 /  60  80  70  70
BPT  76  79  74  79 / 100  90  80  90

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday evening for LAZ041-042-052-
     073-074.

     Coastal Flood Advisory until 10 AM CDT Sunday for LAZ052>054-073-
     074.

TX...Flash Flood Watch through Wednesday evening for TXZ180-201-215-
     216-261-262.

     Coastal Flood Advisory until 10 AM CDT Sunday for TXZ215.

GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ450-452-455-
     470-472-475.

     Small Craft Exercise Caution through Sunday afternoon for GMZ430-
     432-435.

&&
Hazardous weather outlook, Aug 26, 5:18 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
518 AM CDT Sat Aug 26 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
518 AM CDT Sat Aug 26 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Harvey made landfall last night and has moved inland very slowly.
The majority of the rainbands continue across the central Texas
coast with this region this morning getting brushed but the outer
bands. A Tornado Watch continues for Jefferson... Hardin... and
Orange counties in southeast Texas. Rains will continue through
the day and into tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Harvey is expected to bring bands of showers and isolated
thunderstorms across the region through the weekend and into next
week. Rainfall will be heavy at times and flooding of some
locations is expected.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-271030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
518 AM CDT Sat Aug 26 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Small Craft Advisory is in effect through tomorrow as winds and
waves will continue from Hurricane Harvey. Stronger winds should
be expected in the offshore waters where waves heights will range
from 7 to 10 feet. Storms will move from the southeast to the
northwest.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Strong winds and heavy seas along with rains will be the main
issue in the coastal waters as Harvey moves around the central
Texas coast through the rest of the weekend and into next week.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Aug 26, 1:43 PM CDT, 6 hours before
Special Weather Statement
National Weather Service Lake Charles LA
143 PM CDT SAT AUG 26 2017

TXZ180-201-261915-
Hardin TX-Tyler TX-
143 PM CDT SAT AUG 26 2017

...SPECIAL WEATHER STATEMENT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Silsbee, moving northwest at 40 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Silsbee, Kountze, Warren, Wildwood, Honey Island and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 200 AM CDT for southeastern
Texas.

LAT...LON 3049 9454 3051 9454 3057 9456 3068 9441
      3033 9412 3024 9425 3049 9463
TIME...MOT...LOC 1843Z 138DEG 33KT 3032 9425

Jones
Local storm report, Aug 26, 1:47 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      ORANGEFIELD             30.07N 93.86W
08/26/2017                   ORANGE             TX   EMERGENCY MNGR

            REPORTS OF FLOODING ROADS

&&
Local storm report, Aug 26, 3:20 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TORNADO          HONEY ISLAND            30.40N 94.44W
08/26/2017                   HARDIN             TX   911 CALL CENTER

            FIRE STATION EMPLOYEE REPORTED SEEING A POSSIBLE TORNADO
            NEAR HONEY ISLAND, TX

&&

RACKLEY
Local storm report, Aug 26, 3:47 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          PICKERING               31.03N 93.27W
08/26/2017                   VERNON             LA   PUBLIC

            PUBLIC REPORTED POSSIBLE TORNADO NEAR PICKERING.

&&

RACKLEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 10:53 PM CDTSpecial Marine WarningLCH37 min
Aug 27, 8:59 AM CDTSpecial Marine WarningLCH61 min
Aug 27, 9:16 AM CDTSpecial Marine WarningLCH29 min
Aug 27, 9:24 AM CDTSpecial Marine WarningLCH36 min
Aug 27, 9:55 AM CDTFlash Flood WarningLCHCalcasieu, Cameron5 hr
Aug 27, 9:57 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion14 days
Aug 27, 10:00 AM CDTSpecial Marine WarningLCH60 min
Aug 27, 10:55 AM CDTSpecial Marine WarningLCH65 min
Aug 27, 11:10 AM CDTSpecial Weather StatementLCHCameron, Vermilion65 min
Aug 27, 11:52 AM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis4 hr
Aug 27, 11:55 AM CDTSpecial Marine WarningLCH65 min
Aug 27, 12:20 PM CDTSpecial Weather StatementLCHBeauregard, Jefferson Davis55 min
Aug 27, 12:31 PM CDTSpecial Marine WarningLCH29 min
Aug 27, 12:59 PM CDTSpecial Marine WarningLCH61 min
Aug 27, 1:02 PM CDTTornado WarningLCHLafayette, Vermilion28 min
Aug 27, 1:12 PM CDTSpecial Weather StatementLCHAllen, Beauregard63 min
Aug 27, 1:27 PM CDTTornado WarningLCHLafayette, Vermilion33 min
Aug 27, 1:55 PM CDTTornado WarningLCHLafayette, Vermilion35 min
Aug 27, 1:58 PM CDTSpecial Marine WarningLCH62 min
Aug 27, 2:00 PM CDTSpecial Marine WarningLCH60 min
Aug 27, 2:10 PM CDTTornado WarningLCHIberia35 min
Aug 27, 2:27 PM CDTTornado WarningLCHLafayette, Vermilion21 min
Aug 27, 2:40 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis5 hr
Aug 27, 2:40 PM CDTTornado WarningLCHIberia, Saint Martin20 min
Aug 27, 2:50 PM CDTAreal Flood AdvisoryLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion4 hr
Aug 27, 3:02 PM CDTSpecial Weather StatementLCHSaint Martin43 min
Aug 27, 3:21 PM CDTSpecial Marine WarningLCH24 min
Aug 27, 3:22 PM CDTSpecial Marine WarningLCH23 min
Aug 27, 3:41 PM CDTSpecial Marine WarningLCH34 min
Aug 27, 4:14 PM CDTSpecial Marine WarningLCH31 min
Aug 27, 4:29 PM CDTSpecial Marine WarningLCH61 min
Aug 27, 4:30 PM CDTTornado Warning Tornado observedLCHCameron30 min
Aug 27, 4:34 PM CDTSpecial Marine WarningLCH56 min
Aug 27, 4:47 PM CDTSpecial Marine WarningLCH58 min
Aug 27, 5:15 PM CDTSpecial Marine WarningLCH60 min
Aug 27, 5:33 PM CDTSpecial Marine WarningLCH57 min
Aug 27, 6:13 PM CDTSpecial Marine WarningLCH62 min
Aug 27, 6:29 PM CDTSpecial Marine WarningLCH61 min

Nearby

Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.